Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 151, NWS Miami, FL

June 23, 2021

NWS Miami, FL issued this special marine warning at Jun 23, 2021, 12:34 AM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2021, 12:34 AM EDT (04:34 UTC)
Expired
Jun 23, 2021, 1:30 AM EDT
In force
56 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Miami radar (KAMX), 146 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 4.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2601 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2601 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

045 
WHUS52 KMFL 230434
SMWMFL
AMZ650-230530-
/O.NEW.KMFL.MA.W.0151.210623T0434Z-210623T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
1234 AM EDT Wed Jun 23 2021

The National Weather Service in Miami has issued a

* Special Marine Warning for...
  Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20
  NM...

* Until 130 AM EDT.

* At 1234 AM EDT, a severe thunderstorm capable of producing
  waterspouts was located 9 nm east of Palm Beach Shores. The severe
  thunderstorm was nearly stationary.

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* The severe thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.

&&

LAT...LON 2687 7970 2669 7970 2652 7986 2676 8002
      2697 8003 2697 7973
TIME...MOT...LOC 0434Z 195DEG 4KT 2678 7986 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$

RF

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jun 22, 7:26 PM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 22, 7:26 PM EDT, 5 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
726 PM EDT Tue Jun 22 2021

.AVIATION(00Z TAFS)...
The winds will be light and variable tonight before increasing
from the easterly direction at 5 to 10 knots on Wednesday, except
for KAPF taf site where winds will become westerly after 17Z. The
weather will remain mostly dry tonight over the TAf sites, but
cannot rule out of a shower through 02Z tonight over the east
coast TAF sites, then VCTS after 14Z Wednesday, except after 17Z
over KAPF taf site. Ceiling and vis will remain in VFR conditions
except when a shower or storm moves over the TAF sites where it
will fall down into MVFR or even IFR conditons.

&&

.PREV DISCUSSION... (Issued 316 PM EDT Tue Jun 22 2021)

SHORT TERM...

Through Wednesday:

The western edge of the Bermuda High continues to remains
established over South Florida, which has allowed for the prevailing
flow to become southeasterly. Moist tropical air laden with moisture
continues to advect into the area as precipitable water values
approach values upwards of 2.0 inches and dewpoint temperatures
remain in the upper 70s. As both the Atlantic and Gulf seabreezes
push inland this afternoon, convection should fire along boundary
collisions allowing for thunderstorms and showers to develop. The
greatest coverage today should once again be over the interior and
Lake Okeechobee region. Any thunderstorm that is able to develop
could have the potential to produce lightning, gusty winds, small
hail, and torrential downpours. Localized flooding is also possible
today, especially with heavier thunderstorms that could remain
stationary along a boundary collision.

Outside of showers and thunderstorms, it is going to be another hot
and humid day today with highs in the upper 80s to mid 90s across
South Florida. Heat index values across South Florida will be in the
triple digits, with some locations approaching 105-107 degrees. With
the loss of diurnal heating after sunset, thunderstorm activity
should begin to gradually wane and dissipate during the mid to late
evening hours. With an abundance of moisture remaining in the
vertical column during the overnight hours, showers and
thunderstorms could develop over the nearshore waters and move
inland.

Wednesday will remain wet and stormy as a vort max progresses
southwards towards the region. The vorticity maximum will act as a
lifting mechanism to further aid the development of strong updrafts
and the resultant creation of convective columns. At the surface, a
continued advection of moist tropical air will allow for a
saturated vertical column with precipitable water values upwards of
2.0" across South Florida. With the relatively light winds aloft
resulting in a very slow to stationary storm motion and a saturated
vertical profile, localized flooding is a potential concern. Gusty
winds, small hail, and gusty winds are once again possible with the
strongest convective columns on Wednesday afternoon. High
temperatures on Wednesday will reach the upper 80s to low 90s before
convective activity and cloud cover act to lower temperatures.

LONG TERM...

No meaningful changes were made to the extended forecast and the
previous discussion is included below.

PREV DISCUSSION... (Issued 316 AM EDT Tue Jun 22 2021)

Wednesday Night to Monday... An unsettled pattern is forecast
across South Florida mid to late week as a longwave trough aloft
over the eastern third of the United States combines with a
weakness in the Atlantic surface high pressure. Precipitable water
values of 2.0 to 2.3 inches point to a moist atmosphere capable
of producing excessive rainfall due to repeated slow-moving
thunderstorms. Just to put these forecast precipitable water
values into context, based on the sounding climatology for MFL, a
90th percentile value for late June would be around 2.0 inches and
the record sits around or just above 2.3 inches. Combine that
with a passing inverted trough embedded in the flow around the
low-level high and weak steering flow for convection which will
produce the potential for strong storms that may move quite slowly
on Thursday with a peak coming around the diurnal heating max on
Thursday afternoon into the evening.

As Thursday night becomes Friday morning, the inverted trough will
push into the Gulf with the surface high attempting to build back in
over the region. Aloft, the longwave trough will advance north and
east away from the region. Moisture will still be present over the
region which will keep the door open for convective coverage to once
again be healthy on Friday, particularly over western portions of
the area closer to the trough in the Gulf. Saturday and Sunday could
be transition days with the potential for a slightly drier slot of
air moving into the subsidence region behind the Gulf trough
which could lower convective coverage compared to previous days.

The extended period closes out with some uncertainty. Some guidance
is suggesting that some drier air (possibly another burst of Saharan
dust) could approach the region while some other solutions have a
disturbance and associated moisture from the Caribbean entering the
picture. Overall, the forecast confidence is low from the weekend
onward due to these factors and should be monitored through the week
and weekend to see how the forecast evolves.

AVIATION(18Z TAFS)...

Generally VFR conditons will prevail with the exception of TEMPO sub-
VFR conditions in any SHRA/TSRA. Southeasterly winds will prevail
today at area terminals with the exception of APF which will have
winds out of the SW as the gulf breeze pushes inland. Winds will
become light and variable overnight before picking up once again
tomorrow after sunrise. Cannot rule out showers and thunderstorms
overnight and tomorrow morning, so have carried VCs through the TAF
period.

MARINE...

Benign marine conditions can be expected across the coastal waters
outside of any shower or thunderstorm activity that develops over
the area waters. Locally strong gusty winds, cloud-to-water
lightning, heavy rainfall (limiting visibilities), locally higher
seas, and waterspouts through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  90  78  87 /  40  50  50  70
West Kendall     77  91  77  88 /  30  60  50  80
Opa-Locka        77  91  77  87 /  40  50  40  70
Homestead        77  89  77  87 /  30  50  50  70
Fort Lauderdale  79  89  77  87 /  40  50  40  80
N Ft Lauderdale  77  88  77  86 /  40  50  40  80
Pembroke Pines   77  88  76  86 /  40  50  40  70
West Palm Beach  75  88  75  86 /  40  60  40  70
Boca Raton       77  88  77  87 /  40  50  40  80
Naples           77  89  75  88 /  30  40  40  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...BNB
Tonight/Wednesday and Marine...Hadi
Wednesday Night through Tuesday...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 22, 3:39 PM EDT, 8 hours 55 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
339 PM EDT Tue Jun 22 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
230745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
339 PM EDT Tue Jun 22 2021

...STRONG THUNDERSTORMS POSSIBLE INTERIOR AND LAKE REGION...
...HEAT INDEX VALUES IN TRIPLE DIGITS ACROSS SOUTH FLORIDA...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and thunderstorms are possible
today, with a focus across the interior and the Lake Okeechobee
region. An isolated severe storm is possible.

Waterspouts: Waterspouts are possible across all area waters with
showers and storms today.

Wind: An isolated strong to locally damaging wind gusts are possible
with the strongest thunderstorms this afternoon.

Hail: Small hail are possible with the strongest thunderstorms
today.

Temperatures: Heat index values are forecast to be in the triple
digits across South Florida, with values nearing 105-107 over
portions of the interior.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Showers and thunderstorms are possible each day, with gusty winds
and localized flooding possible.

Elevated risk of rip currents is possible along the east coast
beaches later this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 22, 7:38 PM EDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Miami FL
738 PM EDT Tue Jun 22 2021

FLZ067-068-168-230015-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
738 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 815 PM EDT...

* At 738 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Wellington, moving east at 20
  mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Wellington, Palm Beach Gardens,
  Lake Worth, Riviera Beach, Palm Beach, Ocean Ridge, Greenacres,
  Royal Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake
  Park, Atlantis, Haverhill, Cloud Lake, Palm Beach International
  Airport, Port Of Palm Beach and Golden Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2658 8031 2678 8030 2685 7993 2650 7995
TIME...MOT...LOC 2338Z 271DEG 15KT 2667 8022

SB/BNB
Special weather statement, Jun 22, 9:37 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Miami FL
937 PM EDT Tue Jun 22 2021

FLZ067-068-071>073-168-172-173-230230-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-Coastal Miami Dade County FL-
937 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 1030 PM
EDT...

* At 937 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Weston, or near Sunrise, moving
  northeast at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
  Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach,
  Tamarac, Margate, Hallandale, Miami Gardens, Lauderhill, Weston,
  Coconut Creek, Oakland Park, North Lauderdale and Aventura.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2597 8012 2596 8017 2597 8017 2597 8029
      2596 8030 2595 8035 2596 8051 2622 8055
      2633 8037 2633 8011
TIME...MOT...LOC 0137Z 240DEG 5KT 2612 8036

RF
Special weather statement, Jun 22, 10:38 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Miami FL
1038 PM EDT Tue Jun 22 2021

FLZ071-072-172-230330-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
1038 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 1130 PM
EDT...

* At 1037 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Davie, moving east at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
  Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach,
  Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
  Hallandale, Miami Gardens, Lauderhill, Weston, Coconut Creek and
  Oakland Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2596 8004 2596 8013 2597 8012 2597 8029
      2596 8030 2596 8058 2611 8060 2633 8038
      2632 8008 2633 8007
TIME...MOT...LOC 0237Z 258DEG 11KT 2608 8031

RF
Special weather statement, Jun 22, 11:27 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Miami FL
1127 PM EDT Tue Jun 22 2021

FLZ071>074-172-173-230415-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
1127 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 1215 AM EDT...

* At 1127 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Pembroke Pines, moving east at
  15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
  Davie, Miami Beach, Plantation, Sunrise, Surfside, Hallandale,
  Miami Gardens, Weston, North Miami, North Miami Beach, Aventura,
  Dania Beach, Miami Lakes, Cooper City and Hialeah Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2586 8012 2589 8055 2613 8055 2613 8010
TIME...MOT...LOC 0327Z 278DEG 12KT 2600 8038

RF

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:38 PM EDTSpecial Marine WarningMFL40 min
Jun 22, 9:37 PM EDTSpecial Weather StatementMFLBroward53 min
Jun 22, 10:38 PM EDTSpecial Weather StatementMFLBroward52 min
Jun 22, 11:06 PM EDTAreal Flood AdvisoryMFLBroward114 min
Jun 22, 11:27 PM EDTSpecial Weather StatementMFLBroward48 min
Jun 23, 11:14 AM EDTSpecial Weather StatementMFLHendry46 min
Jun 23, 11:45 AM EDTSpecial Marine WarningMFL30 min
Jun 23, 11:58 AM EDTSpecial Weather StatementMFLHendry47 min
Jun 23, 12:22 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry24 min
Jun 23, 12:30 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jun 23, 12:48 PM EDTSpecial Weather StatementMFLHendry42 min
Jun 23, 1:03 PM EDTSpecial Weather StatementMFLBroward42 min
Jun 23, 1:05 PM EDTSpecial Weather StatementMFLMartin40 min
Jun 23, 1:32 PM EDTSpecial Weather StatementMFLCollier43 min
Jun 23, 1:46 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Jun 23, 1:47 PM EDTSpecial Weather StatementMFLBroward43 min
Jun 23, 2:11 PM EDTSpecial Weather StatementMFLCollier49 min
Jun 23, 2:25 PM EDTSpecial Weather StatementMFLMonroe50 min
Jun 23, 2:25 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Jun 23, 2:29 PM EDTSevere Thunderstorm WarningMFLCollier, Monroe31 min
Jun 23, 2:33 PM EDTSpecial Marine WarningMFL42 min
Jun 23, 2:54 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Jun 23, 3:02 PM EDTSpecial Weather StatementMFLMonroe43 min
Jun 23, 3:12 PM EDTSpecial Weather StatementMFLBroward48 min
Jun 23, 3:37 PM EDTSpecial Marine WarningMFL68 min
Jun 23, 3:41 PM EDTSpecial Weather StatementMFLMonroe64 min
Jun 23, 4:37 PM EDTSpecial Weather StatementMFLMonroe53 min
Jun 23, 5:59 PM EDTAreal Flood AdvisoryMFLMiami-Dade56 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.